Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 72, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2013, 4:25 PM MDT for De Baca County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2013, 4:25 PM MDT (22:25 UTC)
- Expired
- Jun 15, 2013, 5:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County De Baca County, NM
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:22 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 15, 3:22 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT SAT JUN 15 2013 .FIRE WEATHER UPDATE... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WED AND THU... SATELLITE IMAGERY INDICATING A PERTURBATION APPROACHING THE FOUR CORNERS THIS AFTERNOON. MODELS SUGGEST THIS FEATURE SHOULD MAKE FOR A CONVECTIVELY ACTIVE EVENING AS IT SHIFTS EASTWARD ACROSS NORTHERN AREAS. MANY OF THE THUNDERSTORMS THAT DEVELOP WEST OF THE SANGRE DE CRISTO MOUNTAINS WILL PRODUCE LITTLE OR NO RAIN THIS EVENING. GUSTY WEST WINDS NOTED ACROSS THE NORTHERN AND WESTERN MOUNTAINS THIS AFTERNOON SHOULD PERSIST THROUGH SUNSET. MAINLY ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN TO NORTHERN AREAS SUNDAY AS DRIER AIR FILTERS IN FROM THE WEST. HOWEVER...SOUTH OF I-40 SOME MOISTURE WILL WORK ITS WAY NORTHWARD WITH A BETTER CHANCE OF SCATTERED TO ISOLATED THUNDERSTORM COVERAGE. ON SUNDAY...MANY OF THE CELLS THAT DEVELOP ALONG AND WEST OF A QUEMADO TO TAOS LINE WILL PRODUCE LITTLE OR NO RAIN. ONCE AGAIN...SOUTHWEST WINDS WILL GUST IN THE 15 TO 25 MPH RANGE ACROSS THE NORTHERN AND WESTERN MOUNTAINS SUNDAY AFTERNOON. LOOK FOR AN UPTICK IN THUNDERSTORM COVERAGE MONDAY AND TUESDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO ENHANCED MOISTURE WITH A BACK DOOR COLD FRONT THAT WILL ARRIVE SUNDAY NIGHT. THIS FRONT SHOULD PUSH THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT WITH 15-25 MPH EAST CANYON WINDS. SOME OF THE FRONTAL MOISTURE MAY PUSH FAR ENOUGH WEST FOR A SLIGHT CHANCE OF DRY THUNDERSTORMS IN THE MOUNTAINS WEST OF THE RIO GRANDE TO THE CONTINENTAL DIVIDE MONDAY AND TUESDAY. WEDNESDAY AND THURSDAY FIRE WEATHER CONCERNS WILL DEVELOP AS AN UPPER LOW TRACKS ACROSS THE NW US CAUSING WINDS ALOFT TO STRENGTHEN OVER NEW MEXICO. A MODERATELY STRONG SURFACE TROUGH WILL ALSO DEVELOP IN THE LEE OF THE SOUTHERN ROCKIES. SOUTHWEST WINDS WILL BECOME BREEZY BOTH DAYS WITH THE STRONGEST WINDS FAVORING THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER...WESTERN AREAS WILL BE GUSTY TOO. CRITICALLY LOW MINIMUM HUMIDITIES WILL DEVELOP FROM THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD WEDNESDAY...AND THESE WILL EXTEND EASTWARD ACROSS MUCH OF THE PLAINS THURSDAY. HAINES INDICES OF 6 WILL BE COMMON BOTH DAYS. TEMPERATURES WILL VARY FROM A FEW TO 10 DEGREES ABOVE NORMAL WITH THE WARMEST READINGS ACROSS THE NORTHEAST...WHERE THE GREATEST THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL EXIST. 44 && .PREV DISCUSSION...256 PM MDT SAT JUN 15 2013... SHOWERS AND THUNDERSTORMS FAIRLY WIDESPREAD THROUGH THIS EVENING AND AGAIN SUN. ACTIVE OVER THE EAST MON AND TUE. DRIER CONDITIONS WITH VERY WARM TEMPERATURES AND LOWER RELATIVE HUMIDITIES THE REST OF NEXT WEEK. RATHER TAME SHOWERS AND THUNDERSTORMS FORMING OVER THE SW AND SC MOUNTAINS AND NE NM THIS PM. OVERALL LESS COVERAGE AND ENTHUSIASM THAN ON FRI. ISOLATED TO SCATTERED COVERAGE THIS EVENING WITH A FEW LINGERING CELLS AFTER MIDNIGHT. BEST POPS OVER THE CENTRAL MOUNTAINS ONTO THE EASTERN HIGH PLAINS. AN INCREASE IN MID LEVEL MOISTURE SHOWN ON MODELS ARRIVING IN THE SW TONIGHT AND SPREADING OVER MUCH OF THE STATE SUN. THIS SHOULD RESULT IN AN INCREASE IN CONVECTION SUN AND HAVE BUMPED POPS UP INTO THE SCT CATEGORY OVER THE SW AND SC HIGH TERRAIN. A BACK DOOR COLD FRONT STILL SLATED FOR SUN NIGHT INTO MON OVER THE EASTERN PLAINS...WITH A PUSH INTO THE RIO GRANDE VALLEY MON EVENING. A FRESH SUPPLY OF LOW LEVEL MOISTURE AND UPSLOPE FLOW OVER THE E WILL PRODUCE FAIRLY WIDESPREAD SHOWERS FROM THE CENTRAL MOUNTAIN PEAKS E TO THE TX BORDER. MEANWHILE DRIER AIR WILL INFILTRATE THE W WITH VERY LIMITED SHOWERS AND STORMS...WHICH WOULD BE OF THE DRY VARIETY. THE E WILL DRY OUT SOME FOR THE MID AND LATE PORTION OF NEXT WEEK WITH OVERALL CONVECTION LOW FROM WED TO FRI. MODELS ARE SUGGESTING THOUGH ENOUGH MOISTURE WILL CREEP N AROUND HIGH PRESSURE SETTING UP TO OUR E TO GENERATE ISOLATED STORMS AT LEAST OVER THE SE HALF OF THE STATE BY THU AND FRI. MEANWHILE TEMPERATURES WILL WARM TO ABOVE NORMAL READINGS AND HUMIDITIES LOWER...WHILE WINDS INCREASE. THIS COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS WED THROUGH FRI OF NEXT WEEK. CHJ .FIRE WEATHER... WILL BE ISSUED SHORTLY. 44 .AVIATION... 18Z TAF CYCLE SCT TS SHOULD FAVOR THE AREA ALONG AND JUST E OF THE CENTRAL MTN CHAIN TODAY WITH A SECONDARY AREA OF NEAR SCT COVERAGE POSSIBLE ALONG THE CONTDVD. OTHERWISE...COVERAGE OF STORMS SHOULD BE ISOLD. CELLS WEST OF THE RIO GRANDE WILL BE MORE LIKELY TO PRODUCE DRY MICROBURSTS...CELLS ACROSS THE E PLAINS WILL BE MORE LIKELY TO PRODUCE WET MICROBURSTS AND CENTRAL AREAS SHOULD SEE A MIXTURE OF WET AND DRY MICROBURSTS. ERRATIC WIND GUSTS OVER 50 MPH WILL BE POSSIBLE NEAR STORMS. HIGH TEMPERATURES A FEW TO 6 DEGREES ABOVE NORMAL WILL ALSO RESULT IN DENSITY ALTITUDE CONCERNS WITHIN AND NEAR MTNS. SUNDAYS TS COVERAGE SHOULD BE SIMILAR TO TODAYS ACROSS THE N...BUT THE LATEST MODEL RUNS INDICATE AN UPTICK IN TS COVERAGE ALONG AND S OF HWY 60 AS BETTER MOISTURE SHIFTS NORTHWARD FROM MEXICO. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jun 15, 5:40 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT SAT JUN 15 2013 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 540 AM MDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY WINDS...LOCAL DOWNPOURS...AND SOME HAIL. STRONGEST THUNDERSTORMS ARE MOST LIKELY OVER THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE...AND THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING SUNDAY AND MONDAY AFTERNOON MAY PRODUCE GUSTY WINDS...LOCAL DOWNPOURS...AND SOME HAIL. ON SUNDAY...STRONGEST THUNDERSTORMS ARE MOST LIKELY OVER THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE...AND THE CENTRAL MOUNTAIN CHAIN. MONDAY THUNDERSTORM COVERAGE WILL EXPAND EASTWARD TO THE EASTERN AND NORTHEAST PLAINS THROUGH THE AFTERNOON. GUSTY SOUTHWEST WINDS DEVELOPING EACH AFTERNOON WEDNESDAY THROUGH FRIDAY WILL COMBINE WITH LOW HUMIDITIES ON THURSDAY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. HIGHER HUMIDITIES WEDNESDAY AND FRIDAY WILL EASE THESE CRITICAL FIRE WEATHER CONDITIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM RAINFALL AMOUNTS...MEASURED WIND GUSTS...WIND IMPACTS AND ANY OBSERVED HAIL SIZES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
In the hours before
Special weather statement, Jun 15, 4:21 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT SAT JUN 15 2013
NMZ530-152245-
UNION COUNTY-
421 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 445
PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MOUNT DORA...OR ABOUT 12
MILES WEST OF CLAYTON...MOVING SOUTHEAST AT 20 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAYS 56...64...AND CLAYTON.
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3613 10326 3633 10353 3648 10352 3655 10339
3649 10303 3641 10303
TIME...MOT...LOC 2220Z 300DEG 16KT 3639 10336
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:22 PM MDT | Special Weather Statement | ABQ | De Baca | 53 min |
| Jun 14, 7:46 PM MDT | Special Weather Statement | ABQ | Roosevelt | 29 min |
| Jun 15, 4:21 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jun 15, 4:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 15, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 38 min |
| Jun 15, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 61 min |
| Jun 15, 5:12 PM MDT | Special Weather Statement | ABQ | San Juan | 48 min |
| Jun 15, 5:23 PM MDT | Special Weather Statement | ABQ | Union | 7 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.